Aug 10, 2012
Four months ago I started my HIV medication. Before I started I used to have very itchy and dry skin and I was also getting very frequent abscesses in different parts of my body. I was started with an antibiotic to treat the abscesses at the same time I started on HIV meds. A month ago I finished the antibiotic treatment and ever since I can feel my skin a bit itchy and drier than normal, nothing like before the meds though. My HIV meds have worked quite well, VL is almost undetectable now and CD4 went up from 444 to 1050 in just three months. What could be the cause of this itchy skin?
Response from Dr. Henry
Dry/itchy skin (often ezcema or seborrhea)is common in general population is more common in HIV+ patients and may get improve, remain stable, or sometimes get worse after starting effective HIV treatment (due to immune reconstituion effects on the skin) so effect is quite variable. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.